MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, saline was leaking from the hub of the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30697545) and as a result, the physician could not detach the coil due to insufficient pressure.It was reported that the physician ¿felt something wrong with the hub.¿ the coil was removed from the patient and another of the same product was used as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30697545) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, saline was leaking from the hub of the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30697545) and as a result, the physician could not detach the coil due to insufficient pressure.It was reported that the physician ¿felt something wrong with the hub.¿ the coil was removed from the patient and another of the same product was used as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 10cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the hypotube is severely kinked and the embolic coil is outside of the introducer.The hub was observed to be without any damage.The returned complaint device was inspected under a microscope.Under magnification, there was no damage observed on the embolic coil (i.E., no elongations, kinks, nor non-concentric loops).No damage nor abnormality was observed on the hub.The complaint device was connected to a lab sample syringe and flushed until the gauge reached the green zone.No leak was observed on the hub at this time.Based on this evidence, the reported issue documented in the complaint regarding a luer hub leakage could not be confirmed.It is possible that when the healthcare professional fitted the hub of the delivery tube to the luer valve, this was not properly engaged, which resulted in the leakage (insufficient pressure) observed during the procedure; however, this cannot be conclusively determined.No damages were found in the device that may have contributed to the issue experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The multiple kinks found on the hypotube are not originally reported in the complaint and may have appeared during the post-operative handling of the device, where excessive force was inadvertently applied.However, these conditions are not related to the reported complaint.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if saline fluid leaks from the syringe, or the threaded plunger strips and does not allow the syringe to obtain the required pressure anytime during the detachment procedure, the syringe should be replaced.A review of manufacturing documentation associated with this lot (30697545) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the investigation findings ¿deformation problem (c070601)¿ is associated with the multiple kinks observed on the hypotube not originally reported in the complaint.This code is associated with the investigation conclusions ¿cause not established (d15).¿ the reported issue in the complaint was not confirmed through functional evaluation and analysis.This is documented in the investigation findings ¿no device problem found (c19)¿ and its associated investigation conclusions ¿no problem detected (d14).¿ updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15219032
Report Number3008114965-2022-00515
Device Sequence Number17824982
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public10886704030294
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number640CF0510
Device Catalogue Number640CF0510
Device Lot Number30697545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/25/2022
09/14/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date08/25/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown